| Model Number |
GAB00 |
| Medical Device Problem Codes |
Crack (1135); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/06/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the implantation of the intraocular lens (iol) the lens became stuck in the cartridge, causing the cartridge to break and making it impossible to extract the lens.The iol was replaced with a back up lens.Through follow up, we learned that the damage was on the tip of the cartridge.No further information was provided.
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: n/a - lens was not implanted.Section d6b - explant date: n/a - lens was not implanted.Section e1 - telephone number: (b)(6).Device evaluation: product testing could not be performed since the device was not returned for evaluation.Therefore, the reported issue could not be verified, and no product quality deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that one additional complaint was received for this po.No escalation required.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction were found attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 20-mar-2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection was performed on the suspect product.The lens was found stuck in the cartridge tip and the cartridge tip was cracked.Viscoelastic residue was observed to be distributed through the length of the cartridge.The crack caused the cartridge tip to be bent.The lens module was inspected and presented with no damage or viscoelastic residue.The lens could not be removed for evaluation.Thus, no further evaluation was performed.The complaint issue "stuck in cartridge" and "cartridge tip cracked/damaged" were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.